Jan 4, 2008
what happens if i miss a dsoe of atripla. I can pick it up in tomorrow at noon but I ma scared that I won't be able to function at work properly.
Response from Dr. Sherer
It is unusual for the central nervous system (CNS) side effects of efavirenz, which is one of the three drugs in atripla, to be disabling, but it can occur. You can probably answer this question for yourself - what has been the effect of atripla on you so far when you take it in the evening? In general, the CNS side effects are mild and improve over time, so if you have been on atripla for more than 4 weeks, the side effects should be diminished.
The more important issue is that you are at risk for drug resistance and virologic failure when you miss doses of any ART meds, including atripla. You and your doctor should take steps together in future to minimize the chance that you would have to go without your drugs for even a single dose.
My recommendation is that you take the next atripla dose as soon as possible after you realize that you have missed a dose. You and your doctor will have to assess whether or not there is a change in your response to this medication, and whether you have developed drug resistance mutations by doing a resistance test if your viral load is found to be elevated at your next visit.
You should call your doctor right away to describe these events, ask your questions, and arrange to see him or her as soon as possible to address these issues and prevent their recurrence.
When can i start HIV treatment?
- List Of Sexually Transmitted Infections Does Doxycycline Monohydrate Treat
- Staph Infection In The Vaginal Area
- Difference Between ARS And HIV Symptoms
- Difference In Hiv Risk Between Kiss And Insertive Oral Sex
- Hiv Positive But No Antibodies In Blood
- How Can U Tell How Long You've Had HIV?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.